Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 20, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 3, 2011, 9:38 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 9:38 AM MDT (15:38 UTC)
- Expired
- Nov 3, 2011, 8:38 PM MDT
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974 WWUS75 KRIW 031538 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 938 AM MDT THU NOV 3 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... .A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL PRODUCE HIGH WINDS ACROSS NATRONA COUNTY AS WELL AS THE THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TODAY AND THIS EVENING UNTIL 9 PM MDT. WYZ019-020-040300- /O.NEW.KRIW.HW.W.0020.111103T1538Z-111104T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 938 AM MDT THU NOV 3 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE TODAY AND THIS EVENING UNTIL 9 PM MDT. * WIND...35 TO 45 MPH WINDS WILL GUST TO 65 MPH AT TIMES. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH ALONG HIGHWAY 287 BETWEEN THE WY 28 JUNCTION AND MUDDY GAP. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
3 follow-up statements
990 WWUS75 KRIW 031820 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1220 PM MDT THU NOV 3 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING THEN HIGH WINDS ARE EXPECTED TO RETURN FOR FRIDAY... .A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL PRODUCE HIGH WINDS ACROSS NATRONA COUNTY AS WELL AS THE THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TODAY AND THIS EVENING UNTIL 9 PM MDT. AS A LOW PRESSURE TROUGH APPROACHES FROM THE WEST...THE WINDS ALOFT WILL INCREASE SUPPORTING A STRONG SURFACE PRESSURE GRADIENT ACROSS EASTERN SWEETWATER...SOUTHERN FREMONT AND SOUTHERN NATRONA COUNTIES ON FRIDAY. WYZ019-020-040300- /O.NEW.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/ /O.CON.KRIW.HW.W.0020.000000T0000Z-111104T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1220 PM MDT THU NOV 3 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE TODAY AND THIS EVENING UNTIL 9 PM MDT. AFTER A LULL IN THE WINDS OVER NIGHT... HIGH WINDS MAY RETURN FRIDAY MORNING AND COULD CONTINUE THROUGH FRIDAY AFTERNOON. * WIND...35 TO 45 MPH WINDS WILL GUST TO 65 MPH AT TIMES. THE WINDS ARE EXPECTED TO DECREASE OVER NIGHT AND RETURN IN THE MORNING. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH ALONG HIGHWAY 287 BETWEEN THE WY 28 JUNCTION AND MUDDY GAP. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ030-040300- /O.NEW.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 1220 PM MDT THU NOV 3 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP IN THE MORNING ACROSS EASTERN SWEETWATER COUNTY BETWEEN POINT OF ROCKS AND WAMSUTTER ALONG INTERSTATE 80. * WIND...35 TO 45 MPH WINDS MAY GUST TO 65 MPH AT TIMES. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
949 WWUS75 KRIW 032001 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 201 PM MDT THU NOV 3 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING THEN HIGH WINDS ARE EXPECTED TO RETURN FOR FRIDAY... .A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL PRODUCE HIGH WINDS ACROSS NATRONA COUNTY AS WELL AS THE THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TODAY AND THIS EVENING UNTIL 9 PM MDT. AS A LOW PRESSURE TROUGH APPROACHES FROM THE WEST...THE WINDS ALOFT WILL INCREASE SUPPORTING A STRONG SURFACE PRESSURE GRADIENT ACROSS EASTERN SWEETWATER...SOUTHERN FREMONT AND SOUTHERN NATRONA COUNTIES ON FRIDAY. WYZ019-020-040315- /O.CON.KRIW.HW.W.0020.000000T0000Z-111104T0300Z/ /O.CON.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 201 PM MDT THU NOV 3 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THIS EVENING UNTIL 9 PM MDT. AFTER A LULL IN THE WINDS OVER NIGHT... HIGH WINDS MAY RETURN FRIDAY MORNING AND COULD CONTINUE THROUGH FRIDAY AFTERNOON. * WIND...35 TO 45 MPH WINDS WILL GUST TO 65 MPH AT TIMES. THE WINDS ARE EXPECTED TO DECREASE OVER NIGHT AND RETURN IN THE MORNING. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ030-040315- /O.CON.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 201 PM MDT THU NOV 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP IN THE MORNING ACROSS EASTERN SWEETWATER COUNTY BETWEEN POINT OF ROCKS AND WAMSUTTER ALONG INTERSTATE 80. * WIND...35 TO 45 MPH WINDS MAY GUST TO 65 MPH AT TIMES. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
048 WWUS75 KRIW 040238 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 838 PM MDT THU NOV 3 2011 ...HIGH WINDS ARE EXPECTED TO RETURN ON FRIDAY... .COOLER TEMPERATURES HAVE RESULTED IN A MORE RELAXED SURFACE PRESSURE GRADIENT AND A CORRESPONDING DECREASE IN WIND THIS EVENING BETWEEN THE SNOW-COVERED SOUTHERN PORTION OF WYOMING AND THE MOSTLY BARE GROUND ACROSS THE NORTH. DIFFERENTIAL HEATING COMBINED WITH AN INCREASE IN WINDS ALOFT WILL RESULT IN WINDS STRENGTHENING AND LIKELY REACHING HIGH WIND THRESHOLDS SHORTLY AFTER SUNRISE ON FRIDAY. THESE WINDS ARE THEN EXPECTED TO DIMINISH SHORTLY AFTER SUNSET FRIDAY. WYZ019-020-041200- /O.CAN.KRIW.HW.W.0020.000000T0000Z-111104T0300Z/ /O.CON.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 838 PM MDT THU NOV 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...AFTER A LULL IN THE WINDS OVERNIGHT... HIGH WINDS MAY RETURN FRIDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON. * WIND...35 TO 45 MPH WINDS WITH GUST TO NEAR 60 MPH ARE POSSIBLE FRIDAY. * IMPACTS...STRONG CROSS WINDS MAY MAKE TRAVEL DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ030-041200- /O.CON.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 838 PM MDT THU NOV 3 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP FRIDAY MORNING ACROSS EASTERN SWEETWATER COUNTY BETWEEN POINT OF ROCKS AND WAMSUTTER ALONG INTERSTATE 80. * WIND...35 TO 45 MPH WINDS MAY GUST TO 60 MPH AT TIMES. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ AEM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 3, 2:37 AM MDT, 7 hours 1 minute earlier.
Area forecast discussion, Nov 3, 2:37 AM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MDT THU NOV 3 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT MOSTLY CLEAR SKIES NOTED ACROSS THE AREA...WITH A FEW MID TO HIGH LEVEL CLOUDS SPILLING OVER THE RIDGE OF HIGH PRESSURE AND INTO WESTERN WYOMING. CLEAR SKIES EXPECTED ACROSS PORTIONS OF THE CWA THIS MORNING...AND SOME RESIDUAL MOISTURE FROM MELTING SNOW MAY BE ENOUGH TO INITIATE AREAS OF FREEZING OR ICE FOG...ESPECIALLY ACROSS FREMONT AND SWEETWATER COUNTIES. GUSTY WIND REMAINS OVER THE WIND CORRIDOR AROUND CASPER THIS MORNING...WHICH WILL RESULT IN SOME BLOWING SNOW. ANY FOG DEVELOPMENT WILL DISSIPATE DURING THE MID TO LATE MORNING HOURS TODAY. THE AXIS OF THE RIDGE OF HIGH PRESSURE WILL SLIDE THROUGH THE CWA TODAY. THIS WILL ALLOW SOUTH TO SOUTHWEST FLOW TO BECOME MORE WIDESPREAD OVER THE AREA...RESULTING IN GUSTY WIND OVER THE WIND CORRIDOR THROUGH MOST OF THE DAY. DRY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. A WAVE OF LOW PRESSURE WILL MOVE TOWARDS WESTERN WYOMING EARLY FRIDAY. THIS SYSTEM WILL INCREASE THE PRESSURE GRADIENT OVER THE AREA BY FRIDAY AFTERNOON...WITH INCREASED WIND EXPECTED. SHOWER ACTIVITY ASSOCIATED WITH THE WAVE OF LOW PRESSURE WILL BEGIN TO MOVE INTO WESTERN WYOMING FRIDAY AFTERNOON. MODELS CONTINUE TO DEBATE THE TRACK AND TIMING OF THIS SYSTEM. THE NAM DEMONSTRATES THIS SYSTEM SPLITTING...WITH A CHUNK OF THE ENERGY REMAINING OVER WESTERN AND NORTHERN WYOMING...WHILE ANOTHER CHUNK DIVES FURTHER SOUTH. THE MORE SOUTHERLY CHUNK IS THEN EXPECTED TO QUICKLY LIFT THROUGH EASTERN WYOMING AND INTO SOUTH DAKOTA. THE SPEED OF THIS SYSTEM IS TOO GREAT TO AID IN THE DEVELOPMENT OF MUCH UPSLOPE PRECIPITATION AS WAS PREVIOUSLY EXPRESSED IN MODEL RUNS. THE GFS IS THE MORE ACCEPTED SOLUTION BASED ON NATIONAL CENTERS. THIS SOLUTION KEEPS THE WAVE TOGETHER...THOUGH SLOWS DOWN ITS PROGRESSION AND DIGS THE ENERGY A BIT FURTHER SOUTH. THE GFS THEN DOES NOT HAVE MUCH ACTIVITY OCCURRING EAST OF THE CONTINENTAL DIVIDE UNTIL SATURDAY MORNING...WITH THE SYSTEM THEN MOVING RELATIVELY QUICKLY THROUGH THE REMAINDER OF THE AREA. FORECAST TRENDS MORE TOWARDS GFS SINCE IT IS THE MORE ACCEPTED SOLUTION. HAVE DELAYED THE HIGHER POPS...AND REMOVED SOME OF THE UPSLOPE SNOWFALL DEMONSTRATED IN THE FORECAST SINCE THE GFS KEEPS THE SYSTEM AS A WAVE. OVERALL...THE CURRENT FORECAST PACKAGE SLOWS THE ARRIVAL OF PRECIPITATION AND DOES LESSEN THE INTENSITY A BIT. WARMING TEMPERATURES ANTICIPATED THROUGH FRIDAY WITH THE AREA OF HIGH PRESSURE. THEN THE APPROACHING WAVE WILL USHER COOLER TEMPERATURES OVER THE AREA...WITH A SIGNIFICANT DECREASE IN DAYTIME TEMPERATURES EXPECTED ON SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY A BROAD TROUGH WILL BE IN PLACE OVER THE WESTERN CONUS AT THE BEGINNING OF THE EXTENDED. A SIGNIFICANT TROUGH ON THE BACKSIDE OF THIS TROUGH IS PROJECTED BY THE GLOBAL MODELS TO DIG INTO THE GREAT BASIN DESERT/DESERT SOUTHWEST SUNDAY/SUNDAY NIGHT. THIS TROUGH IS THEN EXPECTED TO PUSH EAST ACROSS THE CENTRAL/SOUTHERN ROCKIES MONDAY/MONDAY NIGHT...EXITING INTO THE CENTRAL/SOUTHERN PLAINS ON TUESDAY. THE TRACK OF THIS TROUGH WILL KEEP THE MAIN ENERGY WELL SOUTH OF THE AREA...WITH ONLY ISOLATED TO PERHAPS LOCALLY SCATTERED SNOW SHOWERS ACROSS THE FORECAST AREA SUNDAY AND MONDAY. AS THE TROUGH PULLS INTO THE PLAINS TUESDAY...GLOBAL MODELS HAVE BEEN STRUGGLING ON WHETHER THE AREA WOULD BE INFLUENCED BY RIDGING OR BE MORE INFLUENCED BY THE NORTHERN STREAM WEST/NORTHWEST FLOW. THE TREND OVER THE PAST 24 HOURS IS TO BRING MORE RIDGING INTO THE AREA TUESDAY AND WEDNESDAY...BUT HAVING A SHORTWAVE TROUGH IN THE NORTHERN STREAM BREAK DOWN THIS RIDGE IN THE WEDNESDAY NIGHT/THURSDAY TIME FRAME. LOOKS LIKE MOST OF THE ENERGY WITH THIS SYSTEM WEDNESDAY NIGHT/THURSDAY WILL REMAIN NORTH OF THE AREA. BELOW AVERAGE TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY...WITH A WARMING TREND COMMENCING TUESDAY AND WEDNESDAY...WITH ANOTHER COLD FRONT EXPECTED THURSDAY. && .AVIATION.../12Z ISSUANCE/ AN UPPER RIDGE OF HIGH PRESSURE WILL SHIFT EAST INTO THE HIGH PLAINS TODAY WITH AN INCREASING SOUTHWEST FLOW ALOFT...AND AN INTENSIFYING LEE SIDE SURFACE TROUGH. VFR CONDITIONS WILL PREVAIL WITH SKC-SCT200-250 MSL TODAY AND TONIGHT. SOUTH TO SOUTHWEST WIND WILL INCREASE...ESPECIALLY ALONG KRKS-KCPR ROUTES TODAY WITH AREAS OF SW WIND 25-35KT. AREAS OF LLWS WILL DEVELOP ALONG THE LEE SLOPES OF THE MOUNTAINS ALONG A VCNTY KLND-KCOD LINE THIS AFTERNOON AND PERSIST ABOVE BASIN INVERSIONS THROUGH THE NIGHT. && .FIRE WEATHER... SOME FOG WILL BE PRESENT ACROSS CENTRAL AND SOUTHERN WYOMING THIS MORNING...AND SHOULD LIFT BY THE MID TO LATE MORNING HOURS AS THE INVERSIONS BREAK. HIGH PRESSURE WILL KEEP GENERALLY DRY CONDITIONS OVER THE AREA THROUGH THIS EVENING...THOUGH THE AXIS OF THE RIDGE MOVING THROUGH THE AREA TODAY WILL ALLOW INCREASED SOUTHWEST FLOW OVER THE AREA. THIS WILL ESPECIALLY IMPACT THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER WITH INCREASED AFTERNOON WIND. WARMING TEMPERATURES GENERALLY EXPECTED THROUGH FRIDAY MORNING UNDER THE INFLUENCE OF THE HIGH PRESSURE. BY FRIDAY AFTERNOON...RAIN AND SNOW WILL THEN BEGIN TO MOVE INTO WESTERN WYOMING AS A WAVE OF LOW PRESSURE MOVES TOWARDS THE AREA. SHOWER ACTIVITY IS EXPECTED TO IMPACT MUCH OF THE STATE ON SATURDAY...WITH MUCH COOLER TEMPERATURES EXPECTED. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRANHAM LONG TERM...WM AVIATION...AEM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Nov 3, 5:00 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU NOV 3 2011 WYZ001>020-022>030-041200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WINDY SOUTH TO SOUTHWEST WIND...BETWEEN ROCK SPRINGS AND CASPER WILL RESULT IN AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. IN ADDITION PATCHY FOG...COULD REDUCE VISIBILITY ACROSS PORTIONS OF CENTRAL AND SOUTHWEST WYOMING THIS MORNING...ESPECIALLY NEAR ANY BODIES OF WATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY NIGHT...LIGHT ACCUMULATIONS OF SNOW POSSIBLE ALONG AND WEST OF THE DIVIDE AND SWEETWATER COUNTY. SATURDAY...LIGHT ACCUMULATIONS OF SNOW POSSIBLE EAST OF THE DIVIDE...MAINLY OVER JOHNSON AND NATRONA COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SIGNIFICANT RESTRICTIONS TO VISIBILITY THIS MORNING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Nov 3, 5:25 AM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 525 AM MDT THU NOV 3 2011 WYZ019-020-022-031400- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- 525 AM MDT THU NOV 3 2011 STRONG SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 40 MPH WILL OCCUR TODAY. A FEW GUSTS BETWEEN 50 AND 60 MPH COULD ALSO OCCUR. THE STRONG WIND WILL CREATE AREAS OF BLOWING SNOW IN RURAL AREAS... ESPECIALLY ACROSS SOUTHEAST FREMONT COUNTY...FROM AROUND BEAVER RIM TO MUDDY GAP. IN ADDITION...WIND CHILL READINGS THIS MORNING WILL RANGE FROM 5 TO 15 DEGREES. WYZ007>009-031400- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- OWL CREEK AND BRIDGER MOUNTAINS- 525 AM MDT THU NOV 3 2011 AREAS OF STRONG SOUTH TO SOUTHWEST WIND...WILL CONTINUE THIS MORNING ACROSS THE SOUTHERN BIGHORN MOUNTAINS. STRONG WINDS BETWEEN 30 AND 40 MPH...WITH A FEW GUSTS TO 60 MPH...WILL CREATE SOME BLOWING AND DRIFTING OF SNOW. IN ADDITION...WIND CHILL READINGS THIS MORNING WILL RANGE BETWEEN 5 TO 15 DEGREES. 21
Special weather statement, Nov 3, 8:41 AM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 841 AM MDT THU NOV 3 2011 WYZ019-020-022-040000- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- 841 AM MDT THU NOV 3 2011 STRONG SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 40 MPH WITH LOCAL GUSTS BETWEEN 50 AND 60 MPH WILL OCCUR ACROSS THE AREA TODAY. THE STRONG WIND WILL CREATE AREAS OF BLOWING SNOW IN RURAL AREAS... ESPECIALLY ACROSS SOUTHEAST FREMONT COUNTY...FROM AROUND BEAVER RIM TO MUDDY GAP. IN ADDITION...WIND CHILL READINGS THIS MORNING WILL RANGE FROM 5 TO 15 DEGREES. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH ALONG HIGHWAY 287 BETWEEN THE WY 28 JUNCTION AND MUDDY GAP. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. WYZ007>009-040000- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- OWL CREEK AND BRIDGER MOUNTAINS- 841 AM MDT THU NOV 3 2011 AREAS OF STRONG SOUTH TO SOUTHWEST WIND...WILL CONTINUE THIS MORNING ACROSS THE SOUTHERN BIGHORN MOUNTAINS. STRONG WINDS BETWEEN 30 AND 40 MPH...WITH A FEW GUSTS TO 60 MPH...WILL CREATE SOME BLOWING AND DRIFTING OF SNOW. IN ADDITION...WIND CHILL READINGS THIS MORNING WILL RANGE BETWEEN 5 TO 15 DEGREES. 21
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 12:20 PM MDT | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 20 hr |
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.